Alert archive / Montana / Winter Storm Warnings in 2012
Winter Storm Warning 16, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Oct 3, 2012, 5:41 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2012, 5:41 AM MDT (11:41 UTC)
- Expired
- Oct 3, 2012, 2:55 PM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
545 WWUS45 KTFX 031141 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 541 AM MDT WED OCT 3 2012 MTZ009-031800- /O.UPG.KTFX.WW.Y.0032.000000T0000Z-121004T0000Z/ /O.NEW.KTFX.WS.W.0016.121003T1141Z-121003T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS 541 AM MDT WED OCT 3 2012 ...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT TODAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW WHICH IS IN EFFECT UNTIL NOON MDT TODAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: SNOW...HEAVY AT TIMES... WILL CONTINUE THROUGH THE MORNING. SNOW WILL DIMINISH BY THIS AFTERNOON. * SNOW ACCUMULATIONS: 6 TO 10 INCHES ARE POSSIBLE. * WINDS AND VISIBILITY: NORTH WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL CAUSE AREAS OF POOR VISIBILITIES. * OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME DIFFICULT WITH SNOW OR SLUSH COVERED ROADS. OUTDOOR ENTHUSIASTS SHOULD ALSO BE PREPARED FOR WINTER CONDITIONS... ESPECIALLY AT HIGHER ELEVATIONS. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ010-014-048-050-054-031800- /O.CON.KTFX.WW.Y.0032.000000T0000Z-121004T0000Z/ EASTERN GLACIER-CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU... STANFORD...WHITE SULPHUR SPRINGS 541 AM MDT WED OCT 3 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: SNOW IN THE MOUNTAINS OF THE ROCKY MOUNTAIN FRONT WILL CONTINUE TODAY. MEANWHILE...RAIN AND SNOW WILL CONTINUE OVER THE LOWER ELEVATIONS. SNOW WILL DIMINISH BY THIS AFTERNOON. * SNOW ACCUMULATIONS: 1 TO 4 INCHES BELOW 6000 FEET AND 5 TO 10 INCHES ABOVE 6000 FEET ARE LIKELY. * WINDS AND VISIBILITY: NORTH WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL CAUSE AREAS OF POOR VISIBILITIES. * OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME DIFFICULT WITH SNOW OR SLUSH COVERED ROADS. OUTDOOR ENTHUSIASTS SHOULD ALSO BE PREPARED FOR WINTER CONDITIONS... ESPECIALLY AT HIGHER ELEVATIONS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...WHITE SULPHUR SPRINGS... STANFORD...CUT BANK...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ011>013-044>047-049-051-031800- /O.CON.KTFX.WW.Y.0032.000000T0000Z-121004T0000Z/ HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- EASTERN TETON-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS...FAIRFIELD... LEWISTOWN...LEWISTOWN DIVIDE 541 AM MDT WED OCT 3 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR ELEVATIONS ABOVE 3500 FEET... A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: RAIN AND SNOW WILL CONTINUE THROUGH THE MORNING AND SHOULD TAPER OFF BY AFTERNOON. * SNOW ACCUMULATIONS: 1 TO 3 INCHES ARE LIKELY BELOW 3500 FEET AND 3 TO 6 INCHES ARE POSSIBLE ABOVE 3500 FEET. * WINDS AND VISIBILITY: NORTH WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL CAUSE AREAS OF POOR VISIBILITIES. * ELEVATIONS: FOR ELEVATIONS ABOVE 3500 FEET. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...KINGS HILL PASS... LEWISTOWN...LEWISTOWN DIVIDE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
2 follow-up statements
563 WWUS45 KTFX 031536 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 936 AM MDT WED OCT 3 2012 MTZ048-040000- /O.UPG.KTFX.WW.Y.0032.000000T0000Z-121004T0000Z/ /O.EXB.KTFX.WS.W.0016.000000T0000Z-121004T0000Z/ SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU 936 AM MDT WED OCT 3 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: PERIODS OF SNOW...HEAVY AT TIMES...WILL CONTINUE IN THE MOUNTAINS OF THE ROCKY MOUNTAIN FRONT THROUGH TODAY. AT LOWER ELEVATIONS...A MIX OF RAIN AND SNOW CAN BE EXPECTED. THE SNOW WILL DIMINISH BY LATE THIS AFTERNOON. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 1 TO 4 INCHES IS EXPECTED BELOW 6000 FEET...AND 6 TO 12 INCHES IS EXPECTED ABOVE 6000 FEET. * WINDS AND VISIBILITY: NORTH WINDS 10 TO 20 MPH...WITH GUSTS TO 30 MPH WILL CAUSE AREAS OF POOR VISIBILITIES. * OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME DIFFICULT WITH SNOW OR SLUSH COVERED ROADS. THOSE WITH RECREATION PLANS IN THE MOUNTAINS SHOULD BE PREPARED FOR WINTER CONDITIONS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ009-040000- /O.EXT.KTFX.WS.W.0016.000000T0000Z-121004T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS 936 AM MDT WED OCT 3 2012 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: PERIODS OF SNOW...HEAVY AT TIMES...WILL CONTINUE IN THE MOUNTAINS OF THE ROCKY MOUNTAIN FRONT THROUGH TODAY. AT LOWER ELEVATIONS...A MIX OF RAIN AND SNOW CAN BE EXPECTED. THE SNOW WILL DIMINISH BY LATE THIS AFTERNOON. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 1 TO 4 INCHES IS EXPECTED BELOW 6000 FEET...AND 6 TO 12 INCHES IS EXPECTED ABOVE 6000 FEET. * WINDS AND VISIBILITY: NORTH WINDS 10 TO 20 MPH...WITH GUSTS TO 30 MPH WILL CAUSE AREAS OF POOR VISIBILITIES. * OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME DIFFICULT WITH SNOW OR SLUSH COVERED ROADS. THOSE WITH RECREATION PLANS IN THE MOUNTAINS SHOULD BE PREPARED FOR WINTER CONDITIONS. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS AND LOGAN PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ010-040000- /O.CON.KTFX.WW.Y.0032.000000T0000Z-121004T0000Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 936 AM MDT WED OCT 3 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: PERIODS OF RAIN AND SNOW WILL CONTINUE IN THE CUT BANK AREA THROUGH TODAY. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED IN THE CUT BANK AREA. * WINDS AND VISIBILITY: NORTH WINDS 10 TO 20 MPH...WITH GUSTS TO 30 MPH WILL CAUSE AREAS OF POOR VISIBILITIES. * OTHER IMPACTS: SOME ROADWAYS AND BRIDGES COULD BE SNOW COVERED AND SLIPPERY AT TIMES. * LOCATIONS AFFECTED INCLUDE: CUT BANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ014-040000- /O.CON.KTFX.WW.Y.0032.000000T0000Z-121004T0000Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS 936 AM MDT WED OCT 3 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: PERIODS OF SNOW...MODERATE AT TIMES...WILL CONTINUE IN THE MOUNTAINS OF THE ROCKY MOUNTAIN FRONT THROUGH TODAY. AT LOWER ELEVATIONS...A MIX OF RAIN AND SNOW CAN BE EXPECTED. THE SNOW WILL DIMINISH BY LATE AFTERNOON. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 1 TO 4 INCHES IS EXPECTED BELOW 6000 FEET...AND 5 TO 10 INCHES IS EXPECTED ABOVE 6000 FEET. * WINDS AND VISIBILITY: NORTH WINDS 10 TO 20 MPH...WITH GUSTS TO 30 MPH WILL CAUSE AREAS OF POOR VISIBILITIES. * OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME DIFFICULT WITH SNOW OR SLUSH COVERED ROADS. THOSE WITH RECREATION PLANS IN THE MOUNTAINS SHOULD BE PREPARED FOR WINTER CONDITIONS. * LOCATIONS AFFECTED INCLUDE: FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS AND ROGERS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ050-054-040000- /O.CON.KTFX.WW.Y.0032.000000T0000Z-121004T0000Z/ JUDITH BASIN-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...STANFORD... WHITE SULPHUR SPRINGS 936 AM MDT WED OCT 3 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: PERIODS OF SNOW...MODERATE AT TIMES...WILL CONTINUE IN THE LITTLE BELT MOUNTAINS THROUGH TODAY. AT LOWER ELEVATIONS...A MIX OF RAIN AND SNOW CAN BE EXPECTED. THE SNOW WILL DIMINISH BY LATE AFTERNOON. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 1 TO 4 INCHES IS EXPECTED BELOW 6000 FEET...AND 5 TO 10 INCHES IS EXPECTED ABOVE 6000 FEET. * WINDS AND VISIBILITY: NORTH WINDS 10 TO 20 MPH...WITH GUSTS TO 30 MPH WILL CAUSE AREAS OF POOR VISIBILITIES. * OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME DIFFICULT WITH SNOW OR SLUSH COVERED ROADS. THOSE WITH RECREATION PLANS IN THE MOUNTAINS SHOULD BE PREPARED FOR WINTER CONDITIONS. * LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS AND STANFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ012-044>046-049-040000- /O.CON.KTFX.WW.Y.0032.000000T0000Z-121004T0000Z/ CASCADE-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS...FAIRFIELD 936 AM MDT WED OCT 3 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR ELEVATIONS ABOVE 3500 FEET... A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: PERIODS OF RAIN AND SNOW WILL CONTINUE THROUGH THE MORNING ALONG THE INTERSTATE 15 CORRIDOR...FROM GREAT FALLS TO SHELBY. THE PRECIPITATION SHOULD BEGIN TO GRADUALLY TAPER OFF BY LATE THIS AFTERNOON. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE FOR ELEVATIONS BELOW 3500 FEET...AND 3 TO 6 INCHES ARE POSSIBLE FOR ELEVATIONS ABOVE 3500 FEET. * WINDS AND VISIBILITY: NORTH WINDS 10 TO 20 MPH...WITH GUSTS TO 30 MPH WILL CAUSE AREAS OF POOR VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD AND KINGS HILL PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ011-013-047-051-040000- /O.CON.KTFX.WW.Y.0032.000000T0000Z-121004T0000Z/ HILL-CHOUTEAU-BLAINE-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...LEWISTOWN...LEWISTOWN DIVIDE 936 AM MDT WED OCT 3 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR ELEVATIONS ABOVE 3500 FEET... A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: PERIODS OF RAIN AND SNOW WILL CONTINUE THROUGH THE MORNING OVER CENTRAL MONTANA...ESPECIALLY IN THE MOUNTAINS AROUND LEWISTOWN AND THE BEARS PAW MOUNTAINS SOUTH OF HAVRE. THE PRECIPITATION SHOULD BEGIN TO GRADUALLY TAPER OFF BY LATE THIS AFTERNOON. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE FOR ELEVATIONS BELOW 3500 FEET...AND 3 TO 6 INCHES ARE POSSIBLE FOR ELEVATIONS ABOVE 3500 FEET. * WINDS AND VISIBILITY: NORTH WINDS 10 TO 20 MPH...WITH GUSTS TO 30 MPH WILL CAUSE AREAS OF POOR VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: LEWISTOWN AND LEWISTOWN DIVIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
992 WWUS45 KTFX 032055 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 255 PM MDT WED OCT 3 2012 MTZ009-048-032200- /O.CAN.KTFX.WS.W.0016.000000T0000Z-121004T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 255 PM MDT WED OCT 3 2012 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER STORM WARNING. ADDITIONAL ACCUMULATION OF SNOW OVER THE NORTHERN AND SOUTHERN ROCKY MOUNTAIN FRONT IS NO LONGER EXPECTED. THUS...THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ MTZ010-044>046-049-032200- /O.CAN.KTFX.WW.Y.0032.000000T0000Z-121004T0000Z/ EASTERN GLACIER-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...FAIRFIELD 255 PM MDT WED OCT 3 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. ADDITIONAL ACCUMULATION OF SNOW IS NO LONGER EXPECTED. THUS...THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ MTZ014-040600- /O.EXT.KTFX.WW.Y.0032.000000T0000Z-121004T0600Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS 255 PM MDT WED OCT 3 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING: PERIODS OF SNOW WILL DIMINISH THROUGH THE EVENING. * SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES. * IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME DIFFICULT WITH SNOW OR SLUSH COVERED ROADS. THOSE WITH RECREATION PLANS IN THE MOUNTAINS SHOULD BE PREPARED FOR WINTER CONDITIONS. * LOCATIONS AFFECTED INCLUDE: FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ050-054-040600- /O.EXT.KTFX.WW.Y.0032.000000T0000Z-121004T0600Z/ JUDITH BASIN-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...STANFORD... WHITE SULPHUR SPRINGS 255 PM MDT WED OCT 3 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING: PERIODS OF SNOW WILL DIMINISH DURING THE EVENING. * SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATION OF 2 TO 5 INCHES ABOVE 6000 FEET. * WINDS AND VISIBILITY: NORTH WINDS 10 TO 20 MPH WILL CAUSE AREAS OF POOR VISIBILITIES. * IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME DIFFICULT WITH SNOW OR SLUSH COVERED ROADS. THOSE WITH RECREATION PLANS IN THE MOUNTAINS SHOULD BE PREPARED FOR WINTER CONDITIONS. * LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...STANFORD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ012-040600- /O.EXT.KTFX.WW.Y.0032.000000T0000Z-121004T0600Z/ CASCADE- INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS 255 PM MDT WED OCT 3 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR ELEVATIONS ABOVE 3500 FEET... THE WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 3500 FEET IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING: PERIODS OF RAIN AND SNOW WILL DIMINISH DURING THE EVENING. * SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE FOR ELEVATIONS ABOVE 3500 FEET. * WINDS AND VISIBILITY: NORTH WINDS 10 TO 20 MPH WILL CAUSE AREAS OF POOR VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: KINGS HILL PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ011-013-047-051-040600- /O.EXT.KTFX.WW.Y.0032.000000T0000Z-121004T0600Z/ HILL-CHOUTEAU-BLAINE-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...LEWISTOWN...LEWISTOWN DIVIDE 255 PM MDT WED OCT 3 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR ELEVATIONS ABOVE 3500 FEET... THE WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 3500 FEET IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING: PERIODS OF RAIN AND SNOW WILL DIMINISH DURING THE EVENING. * SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATION OF 2 TO 5 INCHES IS POSSIBLE FOR ELEVATIONS ABOVE 3500 FEET. * WINDS AND VISIBILITY: NORTH WINDS 10 TO 20 MPH WILL CAUSE AREAS OF POOR VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: LEWISTOWN...LEWISTOWN DIVIDE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Oct 3, 4:08 AM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Oct 3, 4:08 AM MDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 408 AM MDT WED OCT 3 2012 .DISCUSSION... TODAY THROUGH FRIDAY...AN UPPER TROF CONTINUES TO PUSH ACROSS THE AREA TONIGHT. AN ASSOCIATED COLD FRONT SWEPT ACROSS THE AREA TUESDAY EVENING WITH PRECIPITATION DEVELOPING BEHIND THE FRONT. PRECIPITATION STARTED AS RAIN MOST AREAS BUT CHANGED QUICKLY TO SNOW AS THE COLD AIR MOVED SOUTH. SNOW AMOUNTS OF UP TO 4 INCHES HAVE BEEN REPORTED NEAR THE NORTHERN ROCKY MOUNTAIN FRONT AND OVER ADJACENT PLAINS. THE WINTER WEATHER ADVISORY WILL CONTINUE. RAIN AND SNOW WILL CONTINUE THROUGH THE MORNING BEFORE TAPERING OFF THIS AFTERNOON. CYCLONIC FLOW ALOFT WILL CONTINUE OVER THE AREA THURSDAY AND FRIDAY WITH CONTINUED INSTABILITY RESULTING IN ISOLATED SHOWERS. TEMPERATURES WILL BE SLOW TO MODERATE WITH AFTERNOON READINGS SOME 20 TO 25 DEGREES BELOW SEASONAL AVERAGES THROUGH THE REMAINDER OF THE WEEK. EMANUEL FRIDAY NIGHT THROUGH WEDNESDAY...MODELS CONTINUE TO BRING A TROUGH IN OVER NORTH-CENTRAL MONTANA EARLY FRIDAY. ISOLATED LIGHT PRECIPITATION WILL ACCOMPANY THIS TROUGH...MAINLY NEAR HIGHER TERRAIN...AND MAY LINGER INTO FRIDAY NIGHT. SATURDAY AND SUNDAY LOOK FAIRLY QUIET WITH SOME PARTLY CLOUDY SKIES. ANOTHER TROUGH LOOKS TO MOVE INTO NORTH CENTRAL MONTANA MID-MONDAY WITH EFFECTS LINGERING INTO EARLY WEDNESDAY. ANOTHER ROUND OF LIGHT PRECIPITATION MAY BE SEEN WITH THIS TROUGH...ESPECIALLY NEAR HIGHER TERRAIN. THE REGION SHOULD STAY UNDER A SOMEWHAT UNSTABLE NORTH NORTHWEST FLOW THROUGH THE LONG TERM AND THUS GENERALLY CLOUDY SKIES AND CHANCES FOR PRECIPITATION WILL MOVE IN AND OUT OF THE FORECAST AS MODEL RUNS SHIFT. EXPECT TEMPERATURES TO REMAIN COOL SATURDAY AND WARM UP AGAIN STARTING SUNDAY. HIGHS NEXT WEEK LOOK TO BE IN THE MID 50S TO MAYBE 60 AT MOST PLAINS LOCATIONS. LOW TEMPERATURES WILL BE IN THE MID TO LOW 30S AT MOST LOCATIONS WITH A HIGH LIKELIHOOD OF MOST PLACES AT LEAST TOUCHING THE FREEZING MARK THROUGH THE WEEK. && .AVIATION... UPDATED 0500Z. THE COLD FRONT HAS NOW MOVED SOUTH THROUGH CENTRAL MONTANA (INCLUDING THE KGTF/KLWT/KHLN AREAS). IT WILL CONTINUE TO MOVE SOUTH THROUGH SOUTHWEST MONTANA (INCLUDING KBZN) BY 12Z. LOW LEVEL MOISTURE WILL CONTINUE TO SPREAD SOUTH BEHIND THE FRONT WITH AREAS OF RAIN BECOMING MORE WIDESPREAD AND THEN MIXING WITH OR CHANGING OVER TO SNOW OVERNIGHT (KCTB HAS ALREADY CHANGED OVER). WIDESPREAD IFR CONDITIONS AND MOUNTAIN OBSCURATION ARE EXPECTED ACROSS ALL BUT EXTREME SOUTHWEST MONTANA. CONDITIONS WILL SLOWLY IMPROVE ON WEDNESDAY BUT MVFR/IFR CONDS WILL LINGER OVER MUCH OF THE REGION. COULSTON/MLV && .PRELIMINARY POINT TEMPS/POPS... GTF 43 24 41 26 / 80 20 20 20 CTB 41 21 41 21 / 70 20 10 20 HLN 46 23 43 22 / 70 20 10 20 BZN 48 18 44 18 / 60 20 10 20 WEY 46 10 45 9 / 20 20 10 20 DLN 50 18 44 18 / 30 10 10 10 HVR 48 24 44 23 / 70 20 20 20 LWT 41 20 39 20 / 80 30 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING FOR ELEVATIONS ABOVE 3500 FEET FOR BLAINE...CASCADE...CHOUTEAU... EASTERN PONDERA...EASTERN TETON...FERGUS...HILL...LIBERTY... TOOLE. WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING CENTRAL AND SOUTHERN LEWIS AND CLARK...EASTERN GLACIER...JUDITH BASIN... MEAGHER...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. && SHORT TERM...EMANUEL LONG TERM...GUSTAFSON AVIATION...COULSTON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 2, 9:52 PM MDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 952 PM MDT TUE OCT 2 2012 MTZ009>014-044>051-054-040400- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- 952 PM MDT TUE OCT 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT ABOVE 3500 FEET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER WEATHER ADVISORY CONTINUES IN EFFECT UNTIL 6 PM MDT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-015-052-053-055-040400- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN- 952 PM MDT TUE OCT 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 3, 5:09 AM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
509 AM MDT WED OCT 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 AM HEAVY SNOW 1 NW HEART BUTTE 48.30N 112.85W
10/03/2012 M6.0 INCH GLACIER MT CO-OP OBSERVER
OBSERVER MEASURED 1.10 INCHES OF PRECIPITATION AND 5.5
INCHES OF SNOWFALL SINCE 6 PM YESTERDAY.
&&
JNSNearby
Winter Storm Warnings in Montana, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.